MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG EXTRAMEDULLARY ALIGNMENT ROD; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW ORTHOPAEDICS AG EXTRAMEDULLARY ALIGNMENT ROD; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 114861
Medical Device Problem Codes Corroded (1131); Material Discolored (1170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint reference: (b)(4).The device, used in treatment, was returned for evaluation.A visual inspection of the returned device confirmed the stated failure mode.The device was found to be rusty and discolored, rendering the device inoperable., rendering the device inoperable.The device shows signs of extensive use.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary. at this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that during a field inspection the ipg mis dcf ap ct blk 3 was noted to be rusty and discolored, the extramedular alignment rod was broken, the gii quick connect handle dented and did not retract, the ipg ps high flex impctr hd 1-2 gii ps high flex impctr hd 3-8, gii tibial base impactor, gii narrow pcl retractor, 11mm gns ii tibial drill with burrs and gouges and outer housing cap with one component missing and broke.No case reported; therefore, there was no patient participation.

Brand Name
EXTRAMEDULLARY ALIGNMENT ROD
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11617245
Report Number9613369-2021-00143
Device Sequence Number2987529
Product Code HSX
UDI-Device Identifier03596010050458
UDI-Public03596010050458
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2024
Device Model Number114861
Device Catalogue Number114861
Device Lot Number71004061
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2021
Initial Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1